Scientists find the reason why cancer drug causes hearing loss!

Scientists have discovered that some drugs prescribed to cancer patients could cause hearing loss and the reason behind it.

Cisplatin is a strong medicine that is used for the treatment of many forms of cancer.

Researchers tested the effected of cisplatin on lab rats and found cisplatin build up in the inner ear.

This could explain the loss of hearing that is experienced by people when they take the medicine.

The good news is that the Scientists have also found a region in the inner ear that could be focused on to prevent hearing loss from cisplatin.

Cisplatin is a platinum-based drug and many such medicines are prescribed for an estimated 10 to 20 percent of all cancer patients as per data.

The drugs cause permanent hearing loss in 40% to 80% of adult patients and at least 50% of children who are given the medicine.

Scientists have found that as compared to the rest of the body, ears are more sensitive to the medicine.

They are now working on finding a method to stop the drug from entering the inner ear during cancer treatment.

Watch in Sign Language

Read More